Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 17, NWS Houston/Galveston, TX

May 26, 2007Colorado County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at May 26, 2007, 10:26 AM CDT for Colorado County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2007, 10:26 AM CDT (15:26 UTC)
Expired
May 26, 2007, 1:30 PM CDT
In force
3 hr
Issued by
NWS Houston/Galveston, TX
Area
Whole counties

County Colorado County, TX

The radar

The Houston radar (KHGX), 141 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHGX 261527
FFWHGX
TXC089-261830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1026 AM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLORADO COUNTY IN SOUTHEAST TEXAS

* UNTIL 130 PM CDT

* AT 1018 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAINFALL OVER MUCH OF COLORADO COUNTY.
  RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN SINCE EARLY
  THIS MORNING OVER THE WESTERN PORTIONS OF COLORADO COUNTY. ADDITIONAL
  RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED THROUGH EARLY
  AFTERNOON. LAW ENFORCEMENT REPORTED WATER OVER THE ROADWAY ON
  FM HIGHWAY 155 SOUTH OF WEIMAR.

* FLOODING IS EXPECTED IN OR NEAR...
SHERIDAN...GARWOOD...ROCK ISLAND...WEIMAR...AND COLUMBUS.

SMALL CREEKS...STREAMS...BAYOUS..AND FARM-TO-MARKET OR OTHER
SECONDARY ROADS MAY FLOOD QUICKLY. AVOID LOCATIONS WHERE WATER COVERS
THE GROUND

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2965 9687 2933 9659 2924 9662 2929 9657
      2941 9636 2954 9630 2993 9662

$$
1 follow-up statement
000 
WGUS74 KHGX 261838
FFSHGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
138 PM CDT SAT MAY 26 2007

TXC089-261848-
COLORADO TX-
138 PM CDT SAT MAY 26 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR COLORADO COUNTY...

THUNDERSTORMS HAVE MOVED OUT OF COLORADO COUNTY AND THE THREAT FOR 
FLOODING HAS ENDED.

PLEASE REPORT FLOODING OR OTHER SEVERE WEATHER TO THE COUNTY
SHERIFF...LOCAL POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2965 9687 2933 9659 2924 9662 2929 9657
      2941 9636 2954 9630 2993 9662

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 7:33 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 26, 7:33 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
733 AM CDT SAT MAY 26 2007

.DISCUSSION...
HAVE JUST UPDATED THE FORECAST PACKAGE TO BOOST POPS UP BASED ON CURRENT
RADAR TRENDS. A SOLID SLOW EASTWARD MOVING NORTH-SOUTH ORIENTED LINE
OF SHOWERS AND THUNDERSTORMS HAS BEGUN TO MOVE INTO OUR WESTERN COUNTIES.
VICTORIA RECORDED 2.01 INCHES OF RAIN BETWEEN 6 AM AND 7 AM...AND ANOTHER
1.37 INCHES HAS FALLEN IN THE LAST 30 MINUTES OR SO. DO NOT THINK WE
NEED A FLOOD WATCH YET FOR OUR WESTERN COUNTIES SINCE NOT A LOT OF RAIN
HAS FALLEN OVER THERE IN THE PAST FEW DAYS. HOWEVER...THE SITUATION
WILL NEED TO BE MONITORED CLOSELY. THE JUST ISSUED ZONE UPDATE INCLUDED
RAISING POPS AREAWIDE TODAY...MENTIONING LOCALLY HEAVY RAINFALL POSSIBLE
IN OUR WESTERN COUNTIES AND RAISING TODAYS QPF AMOUNTS. 42
&&

.PREV DISCUSSION... /ISSUED 333 AM CDT SAT MAY 26 2007/

DISCUSSION...
GULF MOISTURE PLUME CONTAINING HIGHER PRECIPITABLE WATER VALUES AND
CORRESPONDING SHOWERS CONTINUES TO FEED INTO THE CENTRAL TEXAS COAST
IN THE VICINITY OF MATAGORDA BAY AND EXTENDS TO THE NORTH NORTHWEST
AND NORTH ALL THE WAY UP PAST THE RED RIVER. VERY ISOLATED ACTIVITY
SO FAR CAN BE FOUND FURTHER UP THE COAST IN OUR FORECAST AREA AND
OFFSHORE. THIS GENERAL PATTERN LOOKS TO PERSIST TODAY THROUGH SUNDAY
WITH THE GREATEST RAIN CHANCES ACROSS OUR SOUTHWESTERN AND WESTERN
COUNTIES. ON MONDAY AND TUESDAY...WEAK UPPER TROUGH WITH EMBEDDED IMPULSES
WILL MOVE A LITTLE FURTHER TO THE EAST ACROSS THE STATE. THIS SHOULD
RESULT IN INCREASING RAIN CHANCES ACROSS MOST OF SOUTHEAST TEXAS. FEATURES
DOWN TO THE MESOSCALE LEVEL WILL PROBABLY DICTATE WHERE THE BEST RAIN
CHANCES WILL BE FOUND BOTH DAYS...SO FOR NOW WILL JUST CARRY POPS AROUND
50%. EXPECTED SLOW STORM MOTION MIGHT RESULT IN SOME LOCALLY HEAVY
RAINFALL...SO WILL CONTINUE TO ADVERTISE THIS POSSIBILITY IN OUR
HAZARDOUS WEATHER OUTLOOK. HAVE GONE WITH SLIGHTLY LOWER RAIN CHANCES
ON WEDNESDAY AS THE MAIN AXIS OF THE WEAK TROUGH EDGES FURTHER EASTWARD.
THIS FEATURE LOOKS TO BE FAR ENOUGH OFF TO OUR EAST BY THURSDAY TO BRING
US LOWER RAIN CHANCES AND WARMER TEMPERATURES. IF UPPER RIDGING CAN
BUILD INTO OUR AREA BY THE END OF NEXT WEEK...WERE PROBABLY TALKING
ABOUT ONLY SLIGHT CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. 42

AVIATION...
SATELLITE AND RADAR IMAGES INDICATE SHOWERS CONTINUING TO DEVELOP
JUST WEST OF THE CWA EARLY THIS MORNING AS WELL AS ISOLATED
SHOWERS ACROSS SOUTHERN PORTIONS OF SOUTHEAST TX. CEILINGS WERE
NEAR 10000FT AT KLBX TO NEAR 25000FT AT KIAH AND KHOU. MVFR
CONDITIONS ARE EXPECTED TO PREVAIL THROUGH 18Z WITH SHOWERS IN THE
VICINITY. MVFR TO VFR CONDITIONS TO PREVAIL AFTER 18Z WITH
THUNDERSTORMS IN THE VICINITY AS 500MB SHORTWAVE TROUGH ACROSS
WEST TX PROVIDES ANOTHER ROUND OF CONVECTION ACROSS SOUTHEAST TX
THIS AFTERNOON. QUESTION IS WHERE CONVECTION DEVELOPS AND IF ANY
RESIDUAL OUTFLOW BOUNDARIES WILL EXIST LATER TODAY FOR LOW LEVEL
CONVERGENCE TO FOCUS ON. 32

MARINE...
SEAS WERE NEAR 5 FEET WITH EAST TO SOUTHEAST WINDS NEAR 17 KNOTS
AT BUOY035 AND NEAR 7 FEET WITH EAST TO SOUTHEAST WINDS NEAR 17
KNOTS. WILL MAINTAIN SCEC FOR THE BAY WATERS THIS MORNING AND
CONTINUE SCEC FOR THE NEAR SHORE WATERS AND THE SCA FOR THE FAR
OFFSHORE WATERS TODAY AS LONG PERIOD SWELLS IN COMBINATION WITH
EAST TO SOUTHEAST WINDS REMAINING RELATIVELY STRONG ACROSS THE
COASTAL WATERS. WINDS AND SEAS ARE EXPECTED TO DIMINISH SUNDAY AS
THE PRESSURE GRADIENT DECREASES ACROSS THE WESTERN GULF OF MEXICO.
WINDS BRIEFLY BACK TO THE EAST MONDAY AND INCREASE SLIGHTLY BUT AN
SOUTHEAST FLOW WILL PREVAIL INTO NEXT WEEK WITH HIGH PRESSURE
ALONG THE EASTERN U.S. COASTLINE THROUGH THE REST OF THE PERIOD.
WINDS AND SEAS ARE EXPECTED TO CONTINUE TO DIMINISH BY THE END OF
THE PERIOD AS THE RIDGE SHIFTS EASTWARD ALLOWING A WEAK GRADIENT
TO PREVAIL ACROSS THE WESTERN GULF. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      82  67  82  67  82 /  70  30  50  30  50
HOUSTON (IAH)              83  71  83  71  83 /  50  20  30  30  50
GALVESTON (GLS)            82  75  82  75  82 /  50  20  30  30  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON CDT TODAY FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
     AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&

DISCUSSION...42
AVIATION/MARINE...32
Hazardous weather outlook, May 26, 7:40 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
740 AM CDT SAT MAY 26 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-271245-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
740 AM CDT SAT MAY 26 2007

...LOCALLY HEAVY RAINFALL POSSIBLE TODAY ACROSS PORTIONS OF
SOUTHEAST TEXAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A SLOW EASTWARD MOVING STORM SYSTEM MAY SUPPORT LOCALLY HEAVY RAINFALL
ACROSS PORTIONS OF SOUTHEAST TEXAS TODAY. RAINFALL AMOUNTS WITH THE
SLOWER MOVING AND STRONGER STORMS OR WHERE TRAINING DEVELOPS MAY TOTAL
BETWEEN 2 AND 4 INCHES. LOCALIZED STREET FLOODING WILL BE POSSIBLE
IF THESE RAINFALL AMOUNTS ARE REACHED.

.DAYS TWO AND FOUR...SUNDAY AND TUESDAY

A SLOW EASTWARD MOVING STORM SYSTEM MAY SUPPORT LOCALLY HEAVY RAINFALL
ACROSS PORTIONS OF SOUTHEAST TEXAS. OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.DAYS FIVE THROUGH SEVEN...WEDNESDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:39 AM CDTTornado WarningHGXColorado56 min
May 26, 3:11 PM CDTFlood WatchHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more52 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.